Alert archive / Colorado / Wind Advisories in 2005
Wind Advisory 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Oct 4, 2005, 4:40 AM MDT for 18 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Oct 4, 2005, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2005, 4:40 AM MDT (10:40 UTC)
- In effect from
- Oct 4, 2005, 6:00 AM MDT
- Expired
- Oct 4, 2005, 6:25 PM MDT
- In force
- 12 hr
- Issued by
- NWS Grand Junction, CO
All 21 counties
Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 44 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 3224 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGJT 041040 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 440 AM MDT TUE OCT 4 2005 ...A WINDY DAY IS IN STORE FOR MUCH OF EASTERN UTAH AND WESTERN COLORADO... .A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY. STRONG SOUTHWEST WINDS WILL OCCUR ALONG AND AHEAD OF THE COLD FRONT. COZ003-006>012-014-017>023-UTZ022-025-027>029-041845- /X.NEW.KGJT.WI.Y.0002.051004T1200Z-051005T0000Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU- ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA... PALISADE...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS... EAGLE...CARBONDALE...SKYWAY...ASPEN...VAIL...SNOWMASS... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...CRESTED BUTTE... TAYLOR PARK...MARBLE...GUNNISON...CIMARRON...RIDGWAY... GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO... HESPERUS...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY... BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS...MONTICELLO AND VICINITY 440 AM MDT TUE OCT 4 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN 45 AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO TODAY. THE STRONGEST WINDS WILL GENERALLY OCCUR ALONG AND SOUTH OF A LINE FROM THE ROAN AND TAVAPUTS PLATEAUS...TO MEEKER AND CRAIG. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS TO OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ002-041845- /X.NEW.KGJT.WI.Y.0002.051004T1200Z-051004T2100Z/ CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER 440 AM MDT TUE OCT 4 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS EVENING. STRONG SOUTHWEST WINDS FROM 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR ACROSS THE CENTRAL YAMPA RIVER VALLEY TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TAL
4 follow-up statements
000 WWUS75 KGJT 041746 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1146 AM MDT TUE OCT 4 2005 ...A WINDY DAY IS IN STORE FOR MUCH OF EASTERN UTAH AND WESTERN COLORADO... .A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY. STRONG SOUTHWEST WINDS WILL OCCUR ALONG AND AHEAD OF THE COLD FRONT. COZ002-042100- /X.CON.KGJT.WI.Y.0002.000000T0000Z-051004T2100Z/ CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER 1146 AM MDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. STRONG SOUTHWEST WINDS FROM 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR ACROSS THE CENTRAL YAMPA RIVER VALLEY TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ003-006>012-014-017>023-UTZ022-025-027>029-050000- /X.CON.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU- ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA... PALISADE...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS... EAGLE...CARBONDALE...SKYWAY...ASPEN...VAIL...SNOWMASS... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...CRESTED BUTTE... TAYLOR PARK...MARBLE...GUNNISON...CIMARRON...RIDGWAY... GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO... HESPERUS...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY... BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS...MONTICELLO AND VICINITY 1146 AM MDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN 45 AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO TODAY. THE STRONGEST WINDS WILL GENERALLY OCCUR ALONG AND SOUTH OF A LINE FROM THE ROAN AND TAVAPUTS PLATEAUS...TO MEEKER AND CRAIG. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS TO OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KGJT 050025 CCA NPWGJT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 246 PM MDT TUE OCT 4 2005 COZ002-042315- /X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/ CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER 246 PM MDT TUE OCT 4 2005 ...WIND ADVISORY CANCELLED... WIDESPREAD STRONG WINDS HAVE DIMINISHED ACROSS THE NORTHWEST PLATEAU OF COLORADO...INCLUDING THE TOWNS OF CRAIG AND MEEKER. THEREFORE... THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 3:00 PM MDT THIS AFTERNOON. $$ DJN
000 WWUS75 KGJT 042211 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 411 PM MDT TUE OCT 4 2005 ...WINDY CONDITIONS WILL DIMINISH THIS EVENING WITH FREEZING TEMPERATURES EXPECTED IN SOME VALLEY LOCATIONS BY WEDNESDAY MORNING... .A VIGOROUS FALL COLD FRONT WILL BRING STRONG SOUTHWEST WINDS TO MUCH OF EASTERN UTAH AND WESTERN COLORADO THROUGH EARLY THIS EVENING. AFTER THE COLD FRONT PASSES...TEMPERATURES WILL QUICKLY FALL...WITH FREEZING TEMPERATURES POSSIBLE OVER THE LOWER VALLEYS OF NORTHEAST UTAH AND WEST CENTRAL COLORADO BY WEDNESDAY MORNING. COZ010-042315- /X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS 411 PM MDT TUE OCT 4 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. $$ COZ007-008-050000- /X.NEW.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/ /X.CON.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE 411 PM MDT TUE OCT 4 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN 45 AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL GENERALLY OCCUR ALONG AND SOUTH OF INTERSTATE 70. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS TO OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. FREEZING TEMPERATURES WILL ALSO OCCUR LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO DROP TO BELOW 32 DEGREES EARLY IN THE MORNING AND REMAIN BELOW 32 FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ COZ001-UTZ024-050615- /X.NEW.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/ LOWER YAMPA RIVER BASIN-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...VERNAL...JENSEN... BALLARD 411 PM MDT TUE OCT 4 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO DROP TO BELOW 32 DEGREES EARLY WEDNESDAY MORNING AND REMAIN BELOW 32 FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ COZ003-006-009-011-012-014-017>023-UTZ022-025-027>029-050000- /X.CON.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY- GRAND AND BATTLEMENT MESAS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU- ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA... PALISADE...SKYWAY...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... CRESTED BUTTE...TAYLOR PARK...MARBLE...GUNNISON...CIMARRON... RIDGWAY...GLADE PARK...OURAY...TELLURIDE...LAKE CITY... SILVERTON...RICO...HESPERUS...GATEWAY...NUCLA...CORTEZ... DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO... PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT... MOAB...CASTLE VALLEY...THOMPSON SPRINGS...MONTICELLO AND VICINITY 411 PM MDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN 45 AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL GENERALLY OCCUR ALONG AND SOUTH OF INTERSTATE 70. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS TO OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KGJT 042352 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 552 PM MDT TUE OCT 4 2005 COZ007-008-050800- /X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/ /X.CON.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE 552 PM MDT TUE OCT 4 2005 ...WIND ADVISORY IS CANCELLED... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A STRONG COLD FRONT PUSHES EAST OF THE AREA. TEMPERATURES ARE EXPECTED TO DROP TO BELOW 32 DEGREES EARLY IN THE MORNING AND REMAIN BELOW 32 FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ COZ003-006-009-011-012-014-017>023-UTZ022-025-027>029-050100- /X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY- GRAND AND BATTLEMENT MESAS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU- ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA... PALISADE...SKYWAY...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... CRESTED BUTTE...TAYLOR PARK...MARBLE...GUNNISON...CIMARRON... RIDGWAY...GLADE PARK...OURAY...TELLURIDE...LAKE CITY... SILVERTON...RICO...HESPERUS...GATEWAY...NUCLA...CORTEZ... DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO... PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT... MOAB...CASTLE VALLEY...THOMPSON SPRINGS...MONTICELLO AND VICINITY 552 PM MDT TUE OCT 4 2005 ...WIND ADVISORY IS CANCELLED... WIDESPREAD STRONG WINDS HAVE DIMINISHED ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO EARLY THIS EVENING. THEREFORE...THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. HOWEVER...ISOLATED STRONG WIND GUSTS WILL OCCUR WITH SHOWERS OR THUNDERSTORMS THIS EVENING. $$ COZ001-UTZ024-050800- /X.CON.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/ LOWER YAMPA RIVER BASIN-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...VERNAL...JENSEN... BALLARD 552 PM MDT TUE OCT 4 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP TO BELOW 32 DEGREES EARLY WEDNESDAY MORNING AND REMAIN BELOW 32 FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 3, 8:32 PM MDT, 8 hours 8 minutes earlier.
Area forecast discussion, Oct 3, 8:32 PM MDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 832 PM MDT MON OCT 3 2005 .SHORT TERM (REST OF TONIGHT THROUGH WEDNESDAY)... ANOTHER PERIOD OF ACTIVE WEATHER IN STORE AS A COLD UPPER LEVEL TROUGH OVER THE PACNW MOVES INTO THE REGION. TIGHT PRESSURE GRADIENT IN PLACE OVER THE REGION HAS LED TO WINDY CONDITIONS THIS AFTERNOON...WITH GUSTS IN EXCESS OF 60 MPH REPORTED EARLIER THIS AFTERNOON. THE MOUNTAINS AND AREAS ABOVE 8K...WILL SEE LITTLE RELIEF THROUGH TONIGHT WITH FLOW ALOFT REMAINING SWLY. CONDITIONS REMAIN BREEZY EARLY TUESDAY...WITH A BAND OF CONVECTION EXPECTED TO DEVELOP ALONG AND JUST AHEAD OF A STRONG SFC FRONT. THE FRONT WILL MOVE FROM NW TO SE ACROSS THE FORECAST AREA TUESDAY AFTERNOON AND EVENING. SYSTEM WL BE MOVING RAPIDLY THROUGH THE FORECAST AREA...AS STRONG UPPER LEVEL JET RUNNING AROUND 100 KT DRIVES THE COLDER AIR IN. EXPECT SNOW LEVELS TO LOWER RAPIDLY LATE TUESDAY AFTERNOON AND EVENING...ESPECIALLY OVER THE NW PLATEAU...AND THE NORTHERN AND CENTRAL MOUNTAINS OF WESTERN COLORADO. DECENT OROGRAPHIC FLOW (H7 COMPONENT OUT OF THE WNW 15-20 KTS)SETS UP TUESDAY EVENING...WITH SOME ACCUMULATING SNOW LIKELY OVER THE HIGHER TERRAIN OF THE NORTH...IN SPITE OF INCREASING SUBSIDENCE BEHIND THE INITIAL FRONT. MOISTURE GETS ERODED LATE TUESDAY NIGHT...WITH DRIER AND COOLER CONDITIONS EXPECTED ON WEDNESDAY. .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... MOST SIGNIFICANT CHANGE TO THIS PERIOD IS THE INTRODUCTION OF SOME POPS FOR THE SAT-SUN TIME PERIOD. WED NIGHT-FRI: A MOSTLY DRY PERIOD WITH MODERATING TEMPS. LINGERING MOISTURE WILL KEEP A SLIGHT CHANCE OF PCPN FOR THE SAN JUANS WED NIGHT. ANOTHER WEAK WAVE EXPECTED TO RACE ACROSS THE AREA ON MAIN ENERGY WILL STAY TO THE NORTH...WITH THE BEST BUT STILL LIMITED RH OVER THE S WHERE A SHOWER OR TWO MAY BE POSSIBLE THU. WEAK RIDGING TAKES PLACE ON FRI FOR DRY WX. SAT-MON: TROF EXPECTED TO DEVELOP OVER THE WEST WITH 12Z GFS SHOWING A DEEPER AND SLOWER SOLUTION THAN IT PREV RUNS...MORE LIKE THE 00Z ECMWF. DEEP SW FLOW EVENTUALLY SHOULD BRING SOME MOISTURE NORTHWARD OVER OUR AREA...WITH GFS SHOWING THE UPPER JET AND BAROCLINIC ZONE/FRONT SLIDING OVER ON SUN. THUS WILL ADD A SLIGHT CHANCE OF TSTMS TO THE MTNS OF SE UT/SW CO ON SAT...AND A SLIGHT CHANCE/CHANCE OF PCPN ON SUN-SUN NIGHT. INCREASING WINDS EXPECTED SAT-SUN. SLIGHT CHANCE REMAINS ON MON FOR THE CO MTNS WITH BUILDING RIDGE OVER THE WESTERN GREAT BASIN. CAVEAT IS THAT THIS IS A RATHER SIG CHANGE FOR THE GFS AND THE TREND IS SLOWER...SO TRIED NOT TO GET TOO SPECIFIC WITH TIMING THIS WEEKEND. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/JAD/NL
Hazardous weather outlook, Oct 3, 8:41 PM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 841 PM MDT MON OCT 3 2005 COZ001>011-013-017-020-UTZ023>025-027>029-041300- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS- TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- UPPER YAMPA RIVER BASIN- 841 PM MDT MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF EASTERN UTAH AND WESTERN COLORADO...EXCEPT FAR SOUTHEAST UTAH AND SOUTHWEST COLORADO. .DAY ONE...REST OF TONIGHT... SIGNIFICANT WEATHER IS NOT EXPECTED DURING THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TUESDAY ALONG WITH BREEZY TO WINDY CONDITIONS. THE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF MODERATE TO HEAVY RAIN. LIGHT SNOW ACCUMULATIONS UP TO 2 INCHES MAY OCCUR ABOVE 9000 FEET TUESDAY NIGHT. FREEZING TEMPERATURES ARE LIKELY ACROSS THE NORTHERN VALLEYS...AND SOME OF THE CENTRAL VALLEYS TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. COZ012-014-018-019-021>023-UTZ022-041300- ANIMAS RIVER BASIN-FOUR CORNERS/UPPER DOLORES RIVER- NORTHWEST SAN JUAN MOUNTAINS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-UPPER GUNNISON RIVER VALLEY- WEST ELK AND SAWATCH MOUNTAINS- 841 PM MDT MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN UTAH AND SOUTHWESTERN COLORADO. .DAY ONE...REST OF TONIGHT... SIGNIFICANT WEATHER IS NOT EXPECTED DURING THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TUESDAY ALONG WITH BREEZY TO WINDY CONDITIONS. THE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF MODERATE TO HEAVY RAIN. LIGHT SNOW ACCUMULATIONS UP TO 2 INCHES MAY OCCUR ABOVE 9000 FEET TUESDAY NIGHT. FREEZING TEMPERATURES ARE LIKELY ACROSS THE NORTHERN VALLEYS...AND SOME OF THE CENTRAL VALLEYS TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JAD/NL
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 10:54 AM MDT | Severe Thunderstorm Warning | GJT | Garfield | 51 min |
| Oct 4, 4:11 PM MDT | Freeze Warning | GJT | Eagle, Garfield, Mesa, Moffat, Pitkin, Rio Blanco | 16 hr |
Nearby
Wind Advisories in Colorado, 2005Wind Advisories in Utah, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.